Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 294, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2000, 10:44 AM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2000, 10:44 AM CDT (15:44 UTC)
- Expired
- Apr 23, 2000, 11:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Catahoula Parish, LA, Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 142 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WUUS54 KJAN 231547 SVRJAN LAC025-041-231630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1044 AM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN PARISH IN NORTHEAST LOUISIANA CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 1130 AM CDT * AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 29 MILES WEST OF JONESVILLE...OR ABOUT 42 MILES NORTH OF MARKSVILLE...MOVING NORTHEAST AT 20 MPH. *THE STORM WILL BE NEAR FORT NECESSITY BY 1105 AM NEAR ENTERPRISE BY 1050 AM THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. HAIL TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS STORM. 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:10 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 23, 9:10 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 910 AM CDT SUN APR 23 2000 SHOWERS AND THUNDERSTORMS ARE COVERING MOST OF THE NORTHERN HALF OF THE CWFA CURRENTLY...AND COVERAGE IS RAPIDLY EXPANDING EAST. WILL TAKE OUT ALL MENTION OF AFTERNOON WORDING FOR ALL ZONES AND UP THE POPS IN ALL AREAS. .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Apr 23, 9:30 AM CDT, 1 hour 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 930 AM CDT SUN APR 23 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY WEST... THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE FORECAST AREA WEST OF A STARKVILLE TO BRANDON TO VICKSBURG LINE IN A MODERATE RISK CATEGORY FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REMAINDER OF EAST AND SOUTH MISSISSIPPI WILL BE IN THE SLIGHT RISK CATEGORY. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING AS A WARM FRONT PUSHES NORTHWARD FROM THE GULF. A FEW STRONG STORMS ARE POSSIBLE MAINLY ACROSS THE DELTA REGION AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH BEFORE MIDDAY. MOISTURE SURGING UP THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND INCREASING WINDS ALOFT WILL HELP TRIGGER ADDITIONAL THUNDERSTORMS DURING THE EVENING HOURS AHEAD OF AN APPROACHING LOW PRESSURE CENTER AND COLD FRONT. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE FROM ABOUT 3 PM UNTIL MIDNIGHT AS INSTABILITY AND SHEAR PARAMETERS COINCIDE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS WITH SOME LARGE HAIL. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY IN THE REGION BETWEEN INTERSTATE TWENTY AND HIGHWAY 82 DURING THE EARLY EVENING HOURS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL PROBABLY BE REQUESTED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:01 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 44 min |
| Apr 23, 11:26 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 34 min |
| Apr 23, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.